MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE

MEDTRONIC PUERTO RICO OPERATIONS CO. SYNCHROMED II; PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Model Number 8637-40
Medical Device Problem Codes Improper Flow or Infusion (2954); Infusion or Flow Problem (2964); Material Integrity Problem (2978)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received from multiple sources (manufacturer representative, healthcare provider) regarding a patient who was receiv ing dilaudid (hydromorphone) via an implantable pump for unknown indications for use.It was reported that for the last several months she has had increased pain.She also states that at her last three routine pump refill visits she had volume discrepancies.She is unable to provide the exact expected/actual volumes, nor does she remember the exact dates.She states that she also had a dose increase that she did not notice any benefit from.On (b)(6) 2026, she had a catheter access study performed by the managing provider which she reports was negative.Patient denies any falls, recent surgeries, or other precipitating factors. patient was taken to the or today for a planned catheter revision.The physician began by opening up the existing pump pocket and dissecting down to the existing pump and proximal segment.He attempted to aspirate from the catheter access port, but had no return of csf.He then cut approximately 10 cm off of the proximal segment, and attempted to aspirate directly from the remaining catheter, but still had no return of csf.At this time, the physician proceeded to open up the midline lumbar incision and dissected down to a previously existing anchor.He removed the collet from the midline incision and cut it proximal to the spinal segment, and again attempted to aspirate directly from the spinal segment, but still had no return of csf.At this point, he attempted to put some tension on the catheter to pull it down within the intrathecal space, but the catheter broke and retracted back into the tissue.At this point, the physician opted to replace the catheter in it¿s entirety.  he then anchored the new catheter and tunneled it to the existing pump pocket and connected it to the new collet and new pump.Another catheter aspiration was performed before and after replacing the pump back within the existing pump pocket.Incisions were then irrigated and closed.There were no allegations regarding the previously existing pump.The cause of the catheter obstruction was not determined and the issue was resolved.
 
Additional Manufacturer Narrative
Section d references the main component of the system.Other medical products in use during the event include: brand name ascenda; product id 8781 (serial: (b)(6)); product type: 0184-catheter; implant date (b)(6) 2015; explant date (b)(6) 2026.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SYNCHROMED II
Common Device Name
PUMP, INFUSION, IMPLANTED, PROGRAMMABLE
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
+1(763)526-5677
MDR Report Key50758016
Report Number3004209178-2026-15519
Device Sequence Number9333415
Product Code LKK
UDI-Device Identifier00763000422615
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/14/2023
Device Model Number8637-40
Device Catalogue Number8637-40
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Initial Report FDA Received Date09/14/2026
Date Device Manufactured07/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11...
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight174 LB